Alert archive / Minnesota / Wind Advisories in 2010
Wind Advisory 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Aug 23, 2010, 11:13 AM CDT for 8 counties in Minnesota; 5 counties in North Dakota. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2010, 11:13 AM CDT (16:13 UTC)
- Expired
- Aug 23, 2010, 3:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Grand Forks, ND
Counties Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Cass County, ND, Grand Forks County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 56 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 4.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -351 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
434 WWUS73 KFGF 231613 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1113 AM CDT MON AUG 23 2010 ...STRONG AND GUSTY SOUTHERLY WINDS THROUGH MID AFTERNOON... .SOUTH WINDS OF 25 TO 40 MPH WILL OCCUR OVER A SMALL PART OF THE RED RIVER VALLEY INTO NORTHWEST MINNESOTA THROUGH MID AFTERNOON. WINDS WILL DIMINISH AS A COLD FRONT APPROACHES AND MOVES THROUGH THE AREA DURING THE MID TO LATE AFTERNOON HOURS. THE STRONGEST WINDS WITH GUSTS TO 45 MPH WILL OCCUR UNTIL 2 PM FROM GRAND FORKS AND FARGO TO CROOKSTON...HALLOCK AND ROSEAU. MNZ001>005-007-008-013>015-NDZ016-027-029-030-039-232200- /O.NEW.KFGF.WI.Y.0011.100823T1613Z-100823T2200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-EASTERN WALSH COUNTY-GRAND FORKS- STEELE-TRAILL-CASS- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...GRAFTON... GRAND FORKS...FINLEY...MAYVILLE...FARGO 1113 AM CDT MON AUG 23 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL OCCUR THROUGH MID AFTERNOON OVER PARTS OF THE RED RIVER VALLEY INTO NORTHWEST MINNESOTA. THE AREA AFFECTED IS FROM GRAND FORKS TO FARGO...NORTHEAST THROUGH THIEF RIVER FALLS TO ROSEAU AND HALLOCK. THESE LOCATIONS WILL SEE WIND GUSTS TO 45 MPH AT TIMES THROUGH 2 PM. * WINDS WILL DIMINISH BY LATE THIS AFTERNOON AS A COLD FRONT APPROACHES AND MOVES THROUGH THE AREA. * IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES AND THOSE ON EAST- WEST ROADS WILL BE MOST IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
149 WWUS73 KFGF 232015 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 315 PM CDT MON AUG 23 2010 ...STRONG SOUTH WINDS DIMINISHING IN NORTHWEST MINNESOTA... MNZ001>005-007-008-013>015-NDZ016-027-029-030-039-232115- /O.CAN.KFGF.WI.Y.0011.000000T0000Z-100823T2200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-EASTERN WALSH COUNTY-GRAND FORKS- STEELE-TRAILL-CASS- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...GRAFTON... GRAND FORKS...FINLEY...MAYVILLE...FARGO 315 PM CDT MON AUG 23 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. A COLD FRONT WAS MOVING INTO THE RED RIVER VALLEY AT MID AFTERNOON AND WILL CONTINUE TO MOVE EAST INTO THE EVENING. THE STRONG SOUTHERLY WINDS WHICH GUSTED TO OVER 40 MPH AHEAD OF THE COLD FRONT OVER THE RED RIVER VALLEY AND PARTS OF NORTHWEST MINNESOTA HAVE DIMINISHED. SOUTH WINDS WILL CONTINUE TO DIMINISH AS THE FRONT APPROACHES AND THEN TURN WEST BEHIND THE FRONT THIS EVENING. $$ DTR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Aug 23, 3:17 AM CDT, 7 hours 56 minutes earlier.
Area forecast discussion, Aug 23, 3:17 AM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 317 AM CDT MON AUG 23 2010 .SHORT TERM... WIND...TEMPS...AND PRECIP CHANCES TODAY WILL BE THE MAIN FORECAST CONCERN. WV LOOP AND UPPER AIR OBS HAVE A FAIRLY STRONG TROUGH APPROACHING THROUGH ID/MT THIS MORNING. A STRONG SFC LOW NEAR THE SOUTHWEST CORNER OF ND HAS BROUGHT A TIGHT PRESSURE GRADIENT INTO TONIGHT...WITH WINDS STAYING UP AND MOIST DEWPOINTS CONTINUING TO FLOW INTO THE AREA. THE SYSTEM WILL CONTINUE TO MOVE EASTWARD INTO THE NORTHERN PLAINS TODAY...WITH THE SFC TROUGH AXIS AND A FAIRLY STRONG COLD FRONT MOVING INTO THE RED RIVER VALLEY AROUND 00Z. WINDS WILL CONTINUE TO BE FAIRLY BREEZY AHEAD OF THE TROUGH...WITH THE NAM EVEN FLIRTING WITH ADVISORY CRITERIA. THE GFS AND HIGH-RES ECMWF ARE NOT AS HIGH HOWEVER...AND WITH THE CENTER OF THE TROUGH APPROACHING THE GRADIENT WILL BE RELAXING A BIT. WILL KEEP WIND HEADLINES OUT FOR NOW. WITH THE SOUTHERLY WINDS CONTINUING...MN COUNTIES WILL SEE ANOTHER VERY WARM DAY...SO WENT WITH HIGHS IN THE UPPER 80S SIMILAR TO YESTERDAY. THE WEST MEANWHILE WILL SEE THE COLD FRONT COMING THROUGH...AND HIGHS MAY BE FAIRLY EARLY IN THE DAY...DEPENDING ON HOW MUCH PRECIP DEVELOPS BEHIND THE FRONT. THE NAM AND GFS ARE CONSISTENT ON DEVELOPING MOST OF THE PRECIP BEHIND THE COLD FRONT...AS MODEL SOUNDINGS SHOW A FAIRLY STRONG CAP AHEAD OF THE BOUNDARY. MODELS HAVE SFC BASED CAPE NEAR THE BOUNDARY AT AROUND 500 J/KG AT MOST...ALTHOUGH ELEVATED CAPE IS A BIT BETTER. SHOWERS AND STORMS SHOULD MOVE INTO OUR WESTERN CWA THIS MORNING WITH THE BOUNDARY...AND INTO THE RED RIVER VALLEY BY 00Z. ADJUSTED POPS FOR A SLIGHTLY SLOWER PROGRESSION OF THE FRONT. SHEAR WILL BE STRONG WITH THE VIGOROUS UPPER SYSTEM...BUT WITH THE VERY WEAK INSTABILITY DO NOT THINK WE WILL SEE MUCH SEVERITY IN THE STORMS. THE UPPER TROUGH WILL CONTINUE EASTWARD TONIGHT AND INTO TOMORROW...SETTING UP OVER ONTARIO. THE SFC LOW WILL MOVE OFF TO THE EAST SLOWLY...LEAVING A FAIRLY STRONG PRESSURE GRADIENT BEHIND IT TUESDAY. WINDS COULD AGAIN BE VERY BREEZY. TEMPS WILL BE MUCH COOLER...WITH HIGHS REACHING THE UPPER 60S TO 70S. THE NORTHEASTERN CWA WILL BE UNDERNEATH THE COLD POOL FOR MUCH OF THE DAY ON TUESDAY...SO KEPT THE LOW POPS FOR SHOWERS THAT WE HAD GOING. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...NORTHWESTERLY FLOW SETS UP BEHIND THE TROUGH. SFC HIGH PRESSURE WILL MOVE ACROSS THE NORTHERN PLAINS. WITH DRIER AIR AND LIGHT WINDS UNDER THE HIGH...LOWS TUESDAY NIGHT WILL BE FAIRLY COOL AND SHOULD DROP DOWN INTO THE 40S. HIGHS ON WEDNESDAY WILL BE A BIT WARMER THAN TUESDAY WITH PLENTY OF SUN AND 850MB TEMPS BACK ABOVE 10 C MOVING INTO THE WESTERN CWA. WEDNESDAY NIGHT WILL BE SIMILAR TO TUESDAY...WITH LOWS IN THE 40S EXCEPT ACROSS THE WEST WHERE WINDS WILL BE PICKING UP A BIT AS LOW PRESSURE DEVELOPS. .LONG TERM... THE MAIN CHALLENGE IN THE LONG TERM IS DETERMINING THE PCPN POTENTIAL LATE THIS WORK WEEK DUE TO A POSSIBLE FRONTAL PASSAGE FRIDAY AND FRIDAY NIGHT. THE MODELS ARE IN DECENT AGREEMENT...SO LEANED ON A BLEND OF ALL THE MODELS. AN UPPER LEVEL RIDGE WILL PUSH ACROSS THE CENTRAL US THURSDAY AND FRIDAY...OFFERING WARMER WEATHER FOR THE LATTER PART OF THIS WORK WEEK. AN UPPER LEVEL LOW SHOULD MOVE INTO CENTRAL CANADA FRIDAY. A COLD/STATIONARY FRONT ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM IN MANITOBA AND THE HIGH PLAINS SHOULD MOVE ACROSS THE NORTHERN PLAINS FRIDAY AND FRIDAY NIGHT. CAPPING WILL BE PROBABLY BE AN ISSUE DURING THE DAY FRIDAY...BUT PCPN IS POSSIBLE FRIDAY NEXT WEST OF THE VALLEY. && .AVIATION... VFR CONDITIONS WILL CONTINUE AS CLEAR SKIES GIVE WAY TO MID LEVEL CLOUDS. THERE WILL BE A CHANCE FOR CONVECTION...STARTING IN THE WEST THIS MORNING AND MOVING EASTWARD THROUGH THIS AFTERNOON AND EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JR/GROCHOCINSKI/JR
Hazardous weather outlook, Aug 23, 6:56 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 656 AM CDT MON AUG 23 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 656 AM CDT MON AUG 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY...STARTING IN THE VALLEY CITY AND DEVILS LAKE REGIONS LATE THIS MORNING AND MOVING EASTWARD TOWARDS NORTHWESTERN MINNESOTA BY THIS EVENING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT A FEW LOCAL CELLS COULD GAIN STRENGTH AND PRODUCE WIND GUSTS UP TO 45 MPH AND PEA SIZED HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 26
Nearby
Wind Advisories in Minnesota, 2010Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.